MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1/HIV-2 QUALITATIVE; LAB-BASED HIV NAT DIAGNOSTIC AND/OR SUPPLEMENTAL TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1/HIV-2 QUALITATIVE; LAB-BASED HIV NAT DIAGNOSTIC AND/OR SUPPLEMENTAL TEST
Catalog Number 09040528190
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 8800 analyzer (serial number: (b)(6)).The investigation was limited due to the unavailability of additional information or data regarding the alleged samples.Based on the limited investigation performed, there is no indication that the kit c58/68/88 hiv-1/hiv-2 qual 192t ivd assay is not performing as intended.The discrepancy is likely attributable to site- or sample-specific factors, such as sample swap, contamination, or differences in technology.A definitive root cause for the reported event could not be determined.
 
Event or Problem Description
The initial reporter alleged five discrepant results when testing with the kit c58/68/88 hiv-1/hiv-2 qual 192t ivd assay on the cobas 8800 system.Three of the samples were plasma preparation tubes (ppt), and two were plasma samples.One of the five discrepant results involved a known high-titer hiv patient sample tested as part of a validation process, which yielded a negative result.The same sample was also tested on a hologic platform; however, the results of this test are not known.

Brand Name
COBAS® HIV-1/HIV-2 QUALITATIVE
Common Device Name
LAB-BASED HIV NAT DIAGNOSTIC AND/OR SUPPLEMENTAL TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23085584
Report Number2243471-2025-03116
Device Sequence Number13259331
Product Code QST
UDI-Device Identifier00875197006384
UDI-Public00875197006384
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BP190360/10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09040528190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown